Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Great Falls, MT

June 4, 2012Lewis and Clark County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 4, 2012, 5:08 PM MDT for Lewis and Clark County, Montana. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 5:08 PM MDT (23:08 UTC)
Expired
Jun 4, 2012, 6:15 PM MDT
In force
67 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Lewis and Clark County, MT

The radar

The Great Falls radar (KTFX), 84 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:11 PM MDTHAIL 0.253 Wsw Lincoln, MTPEA SIZE HAIL JUST WEST OF LINCOLN.
Jun 4, 5:20 PM MDTHAIL 17 S Lincoln, MTQUATER SIZE HAIL NEAR STEMPLE PASS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:32 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
536 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS55 KTFX 042308
SVRTFX
MTC049-050015-
/O.NEW.KTFX.SV.W.0004.120604T2308Z-120605T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 PM MDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 615 PM MDT

* AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LINCOLN...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE LINCOLN AND ROGERS PASS. 

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR GEORGETOWN 
LAKE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR WESTERN MONTANA.

&&

LAT...LON 4752 11250 4730 11204 4720 11204 4720 11202
      4718 11200 4718 11197 4681 11253 4683 11259
      4682 11276 4686 11282 4700 11281
TIME...MOT...LOC 2308Z 217DEG 33KT 4698 11262

$$

MLV
2 follow-up statements
903 
WWUS55 KTFX 042341
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
541 PM MDT MON JUN 4 2012

MTC049-050015-
/O.CON.KTFX.SV.W.0004.000000T0000Z-120605T0015Z/
LEWIS AND CLARK MT-
541 PM MDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL LEWIS AND CLARK COUNTY...

AT 540 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 17 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 25 MPH. 

A SECOND STRONG THUNDERSTORM WAS LOCATED OVER LINCOLN. THIS STORM IS 
ALSO CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...AND HAIL UP 
QUARTER SIZE.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS NEAR ROGERS PASS...ON 
HIGHWAY 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4752 11250 4730 11204 4720 11204 4720 11202
      4718 11200 4718 11197 4681 11253 4683 11259
      4682 11276 4686 11282 4700 11281
TIME...MOT...LOC 2340Z 218DEG 23KT 4715 11244

$$
568 
WWUS55 KTFX 050015
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT MON JUN 4 2012

MTC049-050025-
/O.EXP.KTFX.SV.W.0004.000000T0000Z-120605T0015Z/
LEWIS AND CLARK MT-
615 PM MDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS AND CLARK COUNTY
HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXPIRED...HOWEVER THIS STORM REMAINS
SEVERE AND A NEW THUNDERSTORM WARNING IS NOW IN EFFECT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.

LAT...LON 4752 11250 4730 11204 4720 11204 4720 11202
      4718 11200 4718 11197 4681 11253 4683 11259
      4682 11276 4686 11282 4700 11281
TIME...MOT...LOC 2341Z 218DEG 23KT 4715 11243

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:44 PM MDT, 24 minutes earlier.

Area forecast discussion, Jun 4, 4:44 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
444 PM MDT MON JUN 4 2012

.UPDATE...
HAVE UPDATED TO ISSUE A SEVERE THUNDERSTORM WATCH THROUGH 1 AM MDT
FOR THE ENTIRE FORECAST AREA. THERE IS AN AREA OF STRONG
THUNDERSTORMS WEST OF THE CONTINENTAL DIVIDE WHICH WILL AFFECT THE
NORTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING. THERE MIGHT
ALSO BE A FEW STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST AREA
THIS EVENING. BLANK

&&

.AVIATION...
UPDATED 1150Z.
MOIST...UNSTABLE SOUTHWESTERLY FLOW ALOFT INCREASING MID AND HIGH
CLOUDS ACROSS THE AREA. AIR MASS ALREADY SHOWING SIGNS OF INCREASING
INSTABILITY WITH SEVERAL SHOWERS AND THUNDERSTORMS MOVING ACROSS
NORTHERN PORTION OF REGION. THESE STORMS ARE TRACKING NEAR KCTB AND
KHVR AT 12Z. THUNDERSTORMS ALSO DEVELOPING OVER EXTREME SOUTHERN
PORTION OF REGION AND TRACKING NEAR KDLN AND TOWARD KBZN AT 12Z. AIR
MASS BECOMES VERY UNSTABLE AFTER 18Z WITH THUNDERSTORMS DEVELOPING
DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME
SEVERE AND PERSIST INTO OVERNIGHT HOURS. OVERALL...VFR CONDITIONS
PREVAIL WITH INCREASING MVFR CONDITIONS IN THE VICINITY OF SHOWERS
AND/OR THUNDERSTORMS AFTER 18Z.

&&

.HYDROLOGY...
THE FLOOD WARNING CONTINUES FOR CLEAR CREEK IN BLAINE COUNTY
UNTIL FURTHER NOTICE. CLEAR CREEK IS EXPECTED TO REMAIN ABOVE
FLOOD STAGE FOR AT LEAST ANOTHER 24 HOURS.

&&

.PREV DISCUSSION...
/ISSUED 228 PM MDT MON JUN 4 2012/

TONIGHT THROUGH WEDNESDAY...A VERY ACTIVE WEATHER PATTERN WILL BE
IN PLACE DURING THE EARLY PORTION OF THE SHORT TERM PERIOD. A DEEP
AND STRONG UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC IS MOVING
INLAND AND WILL MOVE TO THE NORTHERN ROCKIES BY TUESDAY EVENING.
AHEAD OF THIS UPPER LEVEL FEATURE AN UNSTABLE FLOW ALOFT WILL
ADVECT OVER MY FORECAST AREA THIS AFTERNOON AND EVENING WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOW TO MID LEVEL
SHEAR PROFILES CONTINUE TO SUGGEST THAT ROTATING STORMS ARE A GOOD
BET WITH A DISTINCT CHANCE THAT SEVERAL STORMS COULD REACH SEVERE
LIMITS. MOST LIKELY SCENARIO FOR SEVERE WEATHER IS EXPECTED TO BE
STRONG AND DAMAGING WINDS WITH A LESSER POSSIBILITY OF LARGE HAIL.
THERE IS ALSO A SLIGHT RISK THAT A TORNADO COULD FORM AT SOME
POINT DURING THE EARLY EVENING HOURS...MAINLY NORTH AND WEST OF A
KHLN-KGTF-KHVR LINE. THE UPPER TROUGH WILL BRING THE BEST
LIKELIHOOD OF WIDESPREAD PRECIPITATION TO THE FORECAST AREA
TUESDAY EVENING WITH ANOTHER ROUND OF POSSIBLY SEVERE STORMS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS OVER MY CENTRAL
AND EASTERN ZONES. BY WEDNESDAY THE THREAT OF SEVERE WEATHER WILL
HAVE MOVED AWAY FROM THE REGION WITH A MUCH COOLER DAY ON TAP AS
TEMPERATURES FALL INTO THE LOW 60S FOR HIGHS. MPJ

WEDNESDAY THROUGH MONDAY NIGHT...LONG RANGE MODELS ARE IN BETTER
AGREEMENT TONIGHT THROUGH THE PERIOD. THE SHORTWAVE TROUGH IS
STILL FORECAST TO LIFT NORTH OUT OF THE AREA ON WEDNESDAY...WITH
THE BEST CHANCE FOR LINGERING PRECIPITATION OVER THE CONTINENTAL
DIVIDE. THE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE WILL ALSO
LIFT NORTH OUT OF THE AREA ON WEDNESDAY. THE COMBINATION OF STRONG
WESTERLY WINDS ALOFT AND THE STRONG PRESSURE GRADIENT IN THE WAKE
OF THE COLD FRONT WILL BRING STRONG WINDS TO NORTH CENTRAL AND
CENTRAL MONTANA DURING THE DAY ON WEDNESDAY. WINDS MAY APPROACH
HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN FRONT...AND THIS
SITUATION WILL CONTINUE TO BE MONITORED. WINDS AND SHOWERS WILL
CONTINUE TO DECREASE WEDNESDAY NIGHT AS THE SYSTEM MOVES FARTHER
AWAY FROM THE AREA. HOWEVER...ANOTHER SHORTWAVE WILL MOVE
NORTHEAST THROUGH MONTANA ON THURSDAY...KEEPING LINGERING SHOWERS
OVER THE WESTERN MOUNTAINS...AS WELL AS OVER THE EASTERN PORTION
OF THE TFX CWA. TEMPERATURES WILL REMAIN UP TO 5 DEGREES BELOW
SEASONAL AVERAGES DURING THIS TIME. A CHANGE FROM THE PREVIOUS
FORECAST IS THAT THE MODELS ARE IN GOOD AGREEMENT WITH BRINGING AN
UPPER LEVEL LOW PRESSURE AREA INTO THE PACIFIC NORTHWEST ON
THURSDAY AND ACROSS MONTANA THROUGH SUNDAY NIGHT. THIS WILL KEEP A
GOOD CHANCE OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS OVER
THE AREA THURSDAY NIGHT THROUGH THE END OF THE PERIOD. THE BEST
CHANCE FOR PRECIPITATION WILL LIKELY BE SUNDAY NIGHT AS THE UPPER
LOW MOVES OVER THE AREA AND DRAGS A WEAK CANADIAN COLD FRONT SOUTH
OVER THE AREA. TEMPERATURES WILL INITIALLY WARM UP TO 10 DEGREES
ABOVE NORMAL ON FRIDAY AHEAD OF THIS SYSTEM...BUT TEMPERATURES
OTHERWISE WILL REMAIN UP TO 5 DEGREES BELOW NORMAL. THESE OVERALL
COOLER TEMPERATURES WILL CAUSE RAIN TO MIX WITH OR CHANGE OVER TO
SNOW AT THE HIGHER ELEVATIONS. COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  80  44  63 /  40  30  70  20
CTB  52  73  42  57 /  60  30  80  40
HLN  56  78  43  64 /  40  40  60  30
BZN  51  82  39  64 /  30  30  50  20
WEY  43  67  30  52 /  20  50  60  20
DLN  51  73  35  60 /  20  50  60  50
HVR  61  90  51  68 /  40  30  60  20
LWT  57  85  44  65 /  30  20  50  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 1 AM MDT TUESDAY BEAVERHEAD...
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 4, 4:32 AM MDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 AM MDT MON JUN 4 2012

MTZ047-051045-
BLAINE-
432 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF CLEAR CREEK
UNTIL FURTHER NOTICE.

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA
LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND
NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS
ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH
OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE
SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A
SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS
ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO
LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM
ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY
WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL
OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

MTZ008>015-044>046-048>055-051045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
432 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA
LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND
NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS
ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH
OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE
SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A
SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS
ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO
LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM
ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY
WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL
OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 4, 3:00 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MDT MON JUN 4 2012

MTZ008-042145-
BEAVERHEAD MT-
300 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 345 PM MDT...

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF WISDOM...OR 34 MILES NORTHEAST OF
SALMON...MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN BEAVERHEAD COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4578 11381 4585 11371 4585 11362 4588 11355
      4594 11353 4595 11350 4585 11343 4580 11342
      4578 11339 4555 11345 4555 11380
TIME...MOT...LOC 2100Z 185DEG 36KT 4565 11360

MLV
Special weather statement, Jun 4, 4:32 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 PM MDT MON JUN 4 2012

MTZ014-048-042300-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT
MT-
432 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK COUNTY
UNTIL 500 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM ABOUT 10 MILES WEST OF LINCOLN...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF CENTRAL LEWIS AND CLARK COUNTY...BUT LOCATIONS NEAR
LINCOLN...MARYSVILLE AND ROGERS PASS COULD BE AFFECT BY 500 PM.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL IN THE
GEORGETOWN LAKE AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4753 11250 4686 11198 4668 11242 4669 11250
      4676 11255 4682 11254 4683 11261 4711 11282
      4716 11280 4717 11286 4744 11307
TIME...MOT...LOC 2230Z 194DEG 34KT 4694 11265

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:00 PM MDTSpecial Weather StatementTFXDeer Lodge45 min
Jun 4, 4:32 PM MDTSpecial Weather StatementTFXLewis and Clark28 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.